in

How Long Does Dayquil Last?

Vicks Dayquil is one of the most commonly used over-the-counter medications for treating flu and common cold symptoms. It comes in 2 forms:

  • Tablet
  • Liquid

Both medication forms contain active ingredients like dextromethorphan, phenylephrine and acetaminophen. The product Dayquil from Vicks offers temporary and instant relief from cough, sore throat, nasal congestion, fever, minor pains and aches. It is important to consume in right dosage for maximum relief and to avoid adverse health effects. However, the question is how long does Dayquil last? The answer is given below in detail. Read further.

How Long Does Dayquil Last?

After what we have researched, Dayquil generally lasts for 4 to 10 hours. However, this is not exact. It depends on an individual’s immune system and body weight.

Also Read: How Long Does Nyquil Last?

Vicks Dayquil: Dosage Recommendations

Only if Dayquil is taken in right proportions, it gives instant relief. Excess dose can cause harmful side effects. Hence, as a user, it is important to pay attention on the dose. Here is what you should know:

  • Adults + Children (of age 12 and 12+ years) must consume only 30 ml in liquid form, which makes it to 2 tablespoons. Never exceed 4 doses in 24 hours duration.
  • Children (between the age 6 and 12) must consume only 15 ml in liquid form, which makes it to 1 tablespoon. Never exceed 4 doses in 24 hours duration.

Note: Consult with a doctor while giving Dayquil to kids between the age 4 and 5. Do not give Dayquil to children below 4 years.

What Does Vicks Dayquil Do?

Vicks Dayquil Flu and Cold Relief include:

  • Pain reducer/pain reliever
  • Nasal decongestant
  • Cough suppressant

All the above are intended to give temporary relief from cough, sore throat, nasal congestion, headache, flu, cold and other minor aches.

How To Store Vicks Dayquil?

You should store Dayquil at room temperature.

Are There Warnings Connected With Vicks Dayquil?

Dayquil mainly contains “acetaminophen”. If you exceed 4 doses within 24 hours, then liver can get damaged severely. Hence, do not take this medicine with some other drugs that contain acetaminophen. Never exceed the dosage other than what it has been directed. Excess dosage may cause harmful side effects. If you have a severe sore throat that lasts over 2 days, or is accompanied by vomiting, fever, nausea, rash or headache, consult a physician immediately. Also, do not take Dayquil if you are consuming MAOI (Monoamine Oxidase Inhibitor). MAOIs are generally used to treat depression, Parkinson’s disease and some psychiatric or emotional conditions.

Stop Taking The Medication If You Develop:

  • Dizziness
  • Sleeplessness
  • Nervousness
  • Fever
  • Nausea
  • Redness in eyes
  • Swelling
  • Severe cough
  • Sore throat

Sometimes the symptoms might get worse too. Hence, consult a doctor immediately. It is highly advised to avoid giving Vicks Dayquil to kids under the age 4. Always keep the product away from children. In case of an overdose, get immediate medical assistance, even if you don’t notice any symptoms or signs. Also, avoid using the medication if the shrinkband on the bottle is broken or missing. Use LiquiCaps only if the safety sealed foil or blister packaging is intact.

Should You Talk To A Doctor Prior Using Dayquil?

Yes, you should talk to your doctor before using this medication, especially:

  • If you are on a diet that is sodium-restricted
  • If you are taking OTC medications that includes acetaminophen
  • If you have heart problems, diabetes, liver diseases, thyroid problems, trouble while urinating, cough, asthma and diabetes
  • If you are unaware whether any prescribed drug you usually take contains MAOI
  • If you are taking “warfarin (a drug used for blood-thinning)”
  • If you are breastfeeding or pregnant

What Are The Health Effects Of Vicks Dayquil?

As far as what we have researched, Vicks Dayquil might cause

  • Dizziness
  • Nervousness or
  • Sleeplessness

However, side effects of any medication cannot be anticipated always. If you experience something strange or there is a change in intensity, then immediately bring it your doctor’s notice. Only a doctor can decide if it is harmless to continue taking the medication.

What Should You Avoid While Consuming Dayquil?

Repeating the answer again, do not take Dayquil with a drug that contains acetaminophen (either over-the-counter or prescription). Never exceed the dosage other than what has been directed. Don’t have 3 or more alcoholic drinks a day while using this product. If you happen to take Dayquil with some other medicines, the effects could alter, increase or decrease. Hence, it is important to have it checked with your doctor.

2 Primary Forms Of Vicks Dayquil

Vicks Dayquil comes in two forms, which are:

  • LiquidCaps
  • Liquid

1. Dayquil Cold & Flu Relief LiquiCaps From Vicks

This comes in 4 standard sizes, which are as follows:

  • 16   LiquiCaps
  • 24   LiquiCaps
  • 48   LiquiCaps
  • 72   LiquiCaps

Dayquil LiquiCaps temporarily relieves cold and flu symptoms like:

  • Fever
  • Sore throat
  • Headache
  • Nasal congestion
  • Minor pains and aches
  • Cough

2. Dayquil Cold & Flu Relief Liquid From Vicks

This comes in 2 standard sizes, which are as follows:

  • 8   FL OZ (or 236 ml)
  • 12   FL OZ (or 354 ml)

Dayquil Liquid temporarily relieves cold and flu symptoms like:

  • Fever
  • Sore throat
  • Headache
  • Nasal congestion
  • Minor pains and aches
  • Cough

Apart from the above-mentioned 2 standard forms of Dayquil, you also have 2 products for severe cold and flu. These are explained in detail below.

1. Dayquil Severe Cold & Flu Relief Caplets From Vicks

vicks tablet

This comes in 3 standard sizes, which are as follows:

  • 12 caplets
  • 24 caplets
  • 72 caplets

Dayquil Severe Cold & Flu Caplets temporarily relieves cold and flu symptoms like:

  • Sinus congestion
  • Nasal congestion
  • Cough
  • Minor pains and aches
  • Fever
  • Headache
  • Sore throat
  • Lessens nasal passage swelling
  • Makes breathing easier
  • Promotes nasal & sinus drainage
  • Loosens phlegm (or mucus)

2. Dayquil Severe Cold & Flu Relief Liquid From Vicks

DayQuil_severe_cold and flu liquid

This comes in 2 standard sizes, which are as follows:

  • 8   FL OZ (or 236 ml)
  • 12   FL OZ (or 354 ml)

Dayquil Severe Cold & Flu Liquid temporarily relieves cold and flu symptoms like:

  • Sinus congestion
  • Nasal congestion
  • Cough
  • Minor pains and aches
  • Fever
  • Headache
  • Sore throat
  • Lessens nasal passage swelling
  • Makes breathing easier
  • Promotes nasal & sinus drainage
  • Loosens phlegm (or mucus)

Image Source: Vicks

How Long Dayquil Stay In Your System

Once your dose of Dayquil is over or if you are completely over your sickness, you will be able to experience some side effects which will make you suspect that Dayquil might still be in your system. So, to check if the Dayquil is likely still in your system you will have to know about the Dayquil formulations that you have used as Dayquil comes with different formulations and each tends to have their own time of leaving your system completely.

You have:

  • Dayquil Cough (Dextromethorphan)
  • Dayquil for Cold & Flu (Acetaminophen, Dextromethorphan, Phenylephrine)
  • Dayquil Sinex (Acetaminophen, Phenylephrine/Oxymetazoline)
  • Dayquil Mucus Control (Dextromethorphan, Guaifenesin)

Apart from this formulations, Dayquil severe cold & flu remedy has all major components like Acetaminophen, Dextromethorphan, Guaifenesin& Phenylephrine). Depending upon each compound, the time it takes to leave the system varies. If you need to see accurately about how much time the Dayquil takes to leave the system, then you should know the time of each component in it i.e. technically we say that as Elimination Half-Life.

For ex: The Elimination Half-Life of Components Are:

Half Life Of Dayquil
Acetaminophen – 1 to 4 Hrs.

Guaifenesin – I Hr.

Dextromethorphan – 3 to 6 Hrs.

Oxymetazoline – 1Hr 50 Min (approx.) – 2 ½ Hrs.

Phenylephrine – 2 – 3 Hrs.

The value may change according to the dosage %, but in general the above are the elimination half-life of the Dayquil components. If we see, it’s clear that Dayquil with Dextromethorphan takes the maximum amount of time to eliminate itself from our system i.e. it takes around 3-6 hours of time = > 30 Hrs (approx.) to completely clear itself out of the plasma, while the next high elimination life is for Acetaminophen of 1-4 Hours = 20-22 Hrs. (approx.) for complete elimination.

Guaifenesin has the shortest elimination life of 1 Hour = < 6 Hours (approx. Post-Ingestion) it’ll be out of our system. The next short elimination half-life is for Oxymetazoline with 1.50 – 2.30 Hrs. of time = 12-13 Hrs. (avg.) for complete removal from the system. Phenylephrine has the time of 2-3 Hrs. = < 16 Hrs. (approx.) to be completely out of the Dayquil user.

Based on the time limits, we could make a conclusion that most users should have cleared their Dayquil within 22-24 to 46-48 Hrs. completely form their system (of final dose). The formulation containing Dextromethorphan will be depending on the CYP2D6 Isoenzyme function. For individuals who are poor metabolizers towards CYP2D6 Isoenzyme will take longer to eliminate Dayquil completely from their system.

Majority of Dayquil users tend to have high CYP2D6 metabolizers and shown to eliminate Dayquil completely out of their system in about 2-3 days of their final dose except very few % of users who are classified as Poor Isoenzyme metabolizers.

Leave a Reply

Your email address will not be published. Required fields are marked *

Keep Your Children Always Happy By Increasing Their Immunity

Keep Your Children Always Happy By Increasing Their Immunity

20 Most Popular Mixed Drinks To Treat Yourself Occasionally